Alert archive / New Jersey / Heat Advisories in 2018
Heat Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Aug 7, 2018, 12:19 PM EDT for 12 counties in New Jersey; 8 counties in Pennsylvania; New Castle County, Delaware. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2018, 12:19 PM EDT (16:19 UTC)
- Expired
- Aug 7, 2018, 6:30 PM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 21 counties
New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 64 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247 WWUS71 KPHI 071619 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 1219 PM EDT Tue Aug 7 2018 DEZ001-NJZ001-007>010-012-013-015-017>020-027-PAZ060>062-070-071- 101>106-072300- /O.NEW.KPHI.HT.Y.0004.180807T1619Z-180807T2300Z/ New Castle-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Gloucester-Camden-Northwestern Burlington- Ocean-Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Wilmington, Newton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Wharton State Forest, Reading, Allentown, Bethlehem, Easton, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 1219 PM EDT Tue Aug 7 2018 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... The National Weather Service in Mount Holly has issued a Heat Advisory, which is in effect until 7 PM EDT this evening. * HEAT INDEX VALUES...Around 100 degrees, due to temperatures in the lower 90s and dewpoints in the mid 70s. * TIMING...The heat index values will peak through about mid afternoon, then gradually lower through this evening. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to the evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ Gorse
2 follow-up statements
747 WWUS71 KPHI 071931 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 331 PM EDT Tue Aug 7 2018 DEZ001-NJZ008>010-012-013-015-017>020-027-PAZ070-071-101>106- 080815- /O.NEW.KPHI.HT.Y.0005.180808T1600Z-180808T2200Z/ /O.CON.KPHI.HT.Y.0004.000000T0000Z-180807T2300Z/ New Castle-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Gloucester-Camden-Northwestern Burlington-Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- Including the cities of Wilmington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Wharton State Forest, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 331 PM EDT Tue Aug 7 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT WEDNESDAY... The National Weather Service in Mount Holly has issued a Heat Advisory, which is in effect from noon to 6 PM EDT Wednesday. * HEAT INDEX VALUES...Around 100 degrees, due to temperatures in the lower 90s and dewpoints in the mid 70s. * TIMING...The heat index values will drop late this afternoon and this evening, then peak again Wednesday afternoon. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to mornings or evenings. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. $$ NJZ001-007-PAZ060>062-072300- /O.CON.KPHI.HT.Y.0004.000000T0000Z-180807T2300Z/ Sussex-Warren-Berks-Lehigh-Northampton- Including the cities of Newton, Washington, Reading, Allentown, Bethlehem, and Easton 331 PM EDT Tue Aug 7 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * HEAT INDEX VALUES...Around 100 degrees, due to temperatures in the lower 90s and dewpoints in the lower 70s. * TIMING...The heat index values will drop into early this evening. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to the evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ Gorse
163 WWUS71 KPHI 072230 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 630 PM EDT Tue Aug 7 2018 DEZ001-NJZ008>010-012-013-015-017>020-027-PAZ070-071-101>106- 081015- /O.CAN.KPHI.HT.Y.0004.000000T0000Z-180807T2300Z/ /O.CON.KPHI.HT.Y.0005.180808T1600Z-180808T2200Z/ New Castle-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Gloucester-Camden-Northwestern Burlington-Ocean- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- Including the cities of Wilmington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Glassboro, Camden, Cherry Hill, Moorestown, Mount Holly, Jackson, Wharton State Forest, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 630 PM EDT Tue Aug 7 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT WEDNESDAY... ...HEAT ADVISORY FOR TODAY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Heat Advisory for today. A heat Advisory will be in effect for Wednesday afternoon. * HEAT INDEX VALUES...Around 100 due to temperatures in the lower 90s, and dewpoints in the mid 70s. * TIMING...Wednesday afternoon. * IMPACTS...The heat and humidity may cause heat stress during outdoor exertion or extended exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency...call 9 1 1. && $$ NJZ001-007-PAZ060>062-072330- /O.CAN.KPHI.HT.Y.0004.000000T0000Z-180807T2300Z/ Sussex-Warren-Berks-Lehigh-Northampton- Including the cities of Newton, Washington, Reading, Allentown, Bethlehem, and Easton 630 PM EDT Tue Aug 7 2018 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Heat Advisory. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Aug 7, 10:34 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 7, 10:34 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1034 AM EDT Tue Aug 7 2018 .SYNOPSIS... A surface trough remains across the region through tonight. A cold front crosses our region late Wednesday, followed by a secondary cold front Thursday or Friday. The secondary front stalls in our area, then weak low pressure may track along this front through the weekend. A large low pressure system may approach our region early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... The water vapor imagery this morning from GOES-East shows a very symmetrical looking mid level closed low just east of our coast. This feature is slowly moving away from our area. Otherwise, lingering spots of stratus will continue to lift this morning with another warm/hot and rather humid day across the area. The hourly grids were adjusted into the afternoon, first based on the latest observations and then the LAMP guidance was blended in. The PoP increase was delayed a little from west to east. The guidance, including the convection-allowing models (CAMs), vary on the extent of the convection by later today. Meanwhile, an upper-level trough is in Canada however a short wave trough is sliding southeastward from the Midwest. To the east of this feature is a cold front and some short wave energy. The main short wave is forecast to become stretched out as it enters our western areas later this afternoon. This should be enough within an unstable airmass to help focus some convective development. In addition, a surface trough is positioned just to our west and this along with terrain influences should provide some focus for convective development this afternoon. If convection is able to organize enough into segments or clusters, locally strong to damaging winds may occur especially associated with any stronger and persistent updraft (leading to water loaded downdrafts). The 12z Sterling, VA raob shows some mid level dry air which may enhance some convective downdrafts. The shear is on the weaker side though therefore convection may tend to be more of the pulse variety. In addition, the precipitable water is near 1.7 inches and this will result in locally heavy rain with any heavier shower/storm. Temperatures this afternoon are forecast to top out into the lower 90s for may locales, and combined with dew points in the 70s will result in heat indices well into the 90s to locally near 100 degrees. Some additional cloud cover should arrive this afternoon from the west, and this is anticipated to temper the heating a little. As a result, heat indices overall are just below heat advisory criteria. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... The upper level low makes more progress to the east tonight. A shortwave will rotate through our region this evening, keeping convection going into the night. As the sun sets, some of the convection should start to wane but with the surface trough remaining in place and several shortwaves crossing the region, we will continue to see some isolated convection or showers continue through the overnight. Not much relief can be expected overnight as temperatures will remain warm and conditions will remain muggy. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Summary: The first focus is on Wednesday as thunderstorms are likely with the cold front propagating through the region late Wednesday. Thursday and Friday look to be a lull in storm chances, until a mid and upper level trough digs closer to our region by the weekend. Details: Wednesday...Cold front approaches our region in the afternoon and evening at the same time, a pre-frontal trough should already be in place. Consequently, we could have two rounds and focus for showers and thunderstorms. As mentioned by the previous shift, the primary hazard with these storms looks to be heavy rain (thanks to precipitable water values over 2 inches once again and relatively slow storm motions) and possibly strong winds due to precip loading/wet downbursts. Otherwise, meager shear values should limit storm organization and the severe threat. Thursday and Friday...being in between the main front on Wednesday and the large low pressure system expected to approach our region this weekend, it looks like Thursday and Friday should be relatively dry. We may even see some weak mid and upper level ridging over our area during this period, further limiting precipitation chances. Thanks to the cold front on Wednesday, we should also see some relief from the heat, with highs generally in the 80s. Saturday through Monday...A positively tilted mid and upper level trough approaches the northeastern U.S., possibly evolving into a closed low by the end of the weekend. This means our region will once again be in a prime location for moisture transport. Thunderstorms will be possible through out this period, especially if a secondary front expected by Friday ends up stalling over our region, providing a focus for convective initiation throughout the period. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of today...Local stratus lifts/dissipates by midday, otherwise VFR. Some showers and thunderstorms are expected to develop this afternoon (especially after 18z), however coverage looks to be isolated to scattered. Any shower or thunderstorm will be capable of producing MVFR/IFR conditions (especially visibility). Light southerly winds becoming southwest up to 10 knots through this afternoon. Tonight...Mainly VFR. Some isolated showers and thunderstorms are possible, especially through late evening however confidence is low. Winds becoming light southerly or light/variable. Outlook... Wednesday...Predominantly VFR conditions, however showers and thunderstorms are likely Wednesday afternoon and evening. If any storms move directly over a TAF site, temporary restrictions to MVFR or even IFR are possible. Expect winds to shift to northwesterly Wednesday night behind a cold front. Low confidence, especially with timing of storms affecting TAF sites. Thursday and Friday...VFR conditions expected. Northwesterly winds of 5 to 15 KT on Thursday, becoming light and variable Thursday night into Friday. High confidence. Saturday...Mostly VFR conditions are expected. However, there is a chance for thunderstorms through the day, which could bring temporary ceiling and visibility restrictions. Moderate confidence. && .MARINE... Quiet conditions on the area waters through tonight. South to southwest winds around 10 to 15 knots with gusts up to 20 knots through the afternoon and evening. An isolated shower or thunderstorm possible later this afternoon. Outlook... Wednesday...Winds and seas are expected to stay below SCA criteria. Some thunderstorms Wednesday afternoon and evening may produce locally strong wind gusts. Southerly winds will shift to the northwest late Wednesday night as a cold front moves through. Thursday through Saturday...Winds and seas should stay below SCA criteria. Rip Currents... Based on reports from some New Jersey Beach Patrols this morning, the rip current risk through this evening was downgraded to low (remains low for the Delaware Beaches). There is an underlying long period southeasterly swell (near 12 seconds), however waves are only 2 feet. Given similar conditions of yesterday where conditions were not bad at all, the risk has been downgraded. For Wednesday, southerly winds continue with similar swell period and wave heights. Therefore, the risk for the formation of dangerous rip currents is anticipated to be low for both the New Jersey and Delaware beaches. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Gorse/Johnson Near Term...Gorse Short Term...Meola Long Term...Johnson Aviation...Gorse/Johnson/Meola Marine...Gorse/Johnson/Meola
Hazardous weather outlook, Aug 7, 10:29 AM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1029 AM EDT Tue Aug 7 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-081430- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1029 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Torrential downpours with any showers and thunderstorms this afternoon and evening could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-024>026-081430- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 1029 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-081430- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1029 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:24 PM EDT | Areal Flood Advisory | PHI | Sussex | 78 min |
| Aug 7, 3:31 PM EDT | Heat Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 4 more | 26 hr |
| Aug 7, 4:27 PM EDT | Special Weather Statement | PHI | Sussex | 48 min |
| Aug 7, 5:07 PM EDT | Special Weather Statement | PHI | Sussex | 53 min |
| Aug 7, 5:46 PM EDT | Special Weather Statement | PHI | Morris, Sussex | 59 min |
| Aug 7, 4:07 PM EDT | Special Weather Statement | PHI | Monroe | 38 min |
| Aug 7, 4:44 PM EDT | Special Weather Statement | PHI | Monroe | 61 min |
| Aug 7, 4:48 PM EDT | Special Weather Statement | PHI | Lehigh | 57 min |
| Aug 7, 5:32 PM EDT | Special Weather Statement | PHI | Berks | 58 min |
| Aug 7, 5:41 PM EDT | Special Weather Statement | PHI | Lehigh | 49 min |
| Aug 7, 6:21 PM EDT | Special Weather Statement | PHI | Lehigh | 54 min |
| Aug 7, 6:25 PM EDT | Special Weather Statement | PHI | Berks | 65 min |
| Aug 7, 2:13 PM EDT | Special Weather Statement | PHI | Sussex | 47 min |
Nearby
Heat Advisories in New Jersey, 2018Heat Advisories in Pennsylvania, 2018Heat Advisories in Delaware, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.